Ohio, 2022

Flooding in Ohio, February 17 to 19, 2022

February 17 to 19, 2022 · NWS RLX · 17 events in 8 counties and zones

Periods of moderate to heavy rain occurred on February 17th into the 18th in response to a passing cold front. Southeast Ohio took the brunt of precipitation, resulting in 1 to 2 inches of rainfall accumulations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Periods of moderate to heavy rain occurred on February 17th into the 18th in response to a passing cold front. Southeast Ohio took the brunt of precipitation, resulting in 1 to 2 inches of rainfall accumulations. Many state roads in this portion of the state were forced to close due to the deluge of water along the roadways and were closed for over 24 hours. The rain concluded on the 18th as the cold front completed its passage, but flooding issues extended into the next days as many of the mainstem rivers rose out of their banks and inflicted minor flooding in areas adjacent to the river.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 17, 9:15 PM EST, 45 minutes earlier.

Area forecast discussion, Feb 17, 9:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
915 PM EST Thu Feb 17 2022

.SYNOPSIS...
A robust system brings showers, storms and strong winds through
tonight. Colder with light snow Friday morning. Cool and windy
from a clipper Saturday. High pressure Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 915 PM Thursday...

Went ahead and extended the 2 western segments of the wind
advisory a couple hours for the transition from warm to cold air
advection. While widespread values may not quite remain at 45
mph gust criteria, could continue to see some trees falling over
with saturated soils with isolated to scattered power outages.

As of 700 PM Thursday...

Made some additional updates to winds (generally decreasing in
warm sector and increasing along and behind the approaching cold
front). Also increased rainfall forecast along and just east of
the Ohio River in line with the flood watch that was expanded
earlier.

Have included some minor snow accumulations on the back side of
this system with stratocumulus squeezing out some flakes for
Friday morning, given warm ground conditions would not expect
anything to stick. These warm conditions should also
significantly limit the potential for wet surfaces to freeze as
temperatures crash behind the cold front heading into daybreak
Friday.

As of 350 PM Thursday...

Reduced winds and wind gusts for much of the Lowlands outside
of any heavier pockets of precipitation over the next few hours
with the surface pretty solidly decoupled in the wake of earlier
rain. Should see winds ticking up this evening for these areas
as very strong warm air advection begins to fade and with
eventual cold frontal passage.

Also made some relatively minor changes to remaining fields to
reflect latest guidance.

As of 250 PM Thursday...

Sent an update to expand Flash Flood Watch to cover most of
southeast OH, northeast KY, and portions of WV. Latest guidance
suggest axis of precipitation could shift further south of the
OH River. Therefore, the flood watch has been expanded. Rest of
forecast remains on track.

As of 1245 PM Thursday...

		 Strong Winds and Heavy Rain Possible Tonight...

A cold front crosses this evening from west to east produce moderate
to heavy rain through tonight. This front will act under a high deep
layered shear, low bouyancy, high helicities and strong BL
convergence environment. Although PWATs is only around 1 inch,
repetitive showers are likely to bring rain accumulations to 1.5 to
2 inches mainly along and north of the OH River tonight. WPC put
most of the area under a marginal risk for excessive rainfall,
and a slight risk for excessive rainfall along and east of the
OH River. There is a Flood Watch for portions of southeast OH
through late tonight. Recent models suggest the axis of
precipitation will occur over our northeast portions of the
area, but any deviation further south of the OH River will
likely be handled by issuing warnings as needed during the event
as we are not expecting a widespread flood event. If the
expected QPF materializes, it can cause streams, creeks and
rivers to rise which will consequently put flood prone areas,
especially over the flood watch, at risk into late tonight.

Models develop a LLJ ahead of the cold front, increasing as the cold
front approaches to 65 to 70 knots at H850 by 00Z Friday this
evening. Expect some of these winds to mix down the surface with
convection and produce damaging winds mainly across northeast
Kentucky and portions of southern WV. Therefore, expect isolated
thunderstorms, some could be severe this evening across the Tri-
state area. SPC has our area under a marginal threat for severe
thunderstorms with a small area of our Kentucky counties in a slight
risk. Strong damaging winds are the primary threat from
thunderstorms through tonight.

Winds will decreasing from west to east this evening across the
lowlands. However, wind gusts will remains strong tonight along the
higher elevations. Wind advisories will remain in effect, which will
be expiring shortly after the front passes across the lowlands this
evening. Over the eastern mountains, the wind advisory will
last longer, expiring during the overnight hours.

Much colder air behind the front is noted at H850 level with the
minus 10C and minus 15C lines south of the area by Friday morning.
This will bring very cold temperatures for Friday, with highs in the
mid to upper 30s lowlands, ranging into the mid 20s higher
elevations. This temperatures bring the threat for snow behind the
system with up to an inch of snow possible.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 100 PM Thursday...

Brief high pressure Friday night, but a quick hitting clipper
system will arrive during the day Saturday, with windy
conditions, and a quick shot of reinforcing cold air. As
mentioned by previous forecaster, mountain locations could
approach wind advisory criteria due to strong winds aloft and
tight pressure gradient associated with the system. Light snow
showers are also possible with the system, particularly across
the higher terrain, although little to no accumulation is
expected. High pressure builds in for Saturday night into
Sunday.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 1055 AM Thursday...

High pressure builds in for Sunday for dry conditions, with a
rather chilly start to Sunday morning under ideal radiational
cooling. Unsettled weather then returns next week as another low
moves northeast into the Ohio Valley region. As with current
system, a deep moist flow will set up across the area, with
moderate to possibly heavy rain at times, along with the
possibility of a few rumbles of thunder in spots. Another system
will follow on its heels for late in the extended.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 620 PM Thursday...

Light to moderate rainfall will continue in the warm sector of an
expansive low pressure system through this evening with a cold front
crossing from west to east finally bringing steady rain to an end
overnight. With surface winds at least partially decoupled across
the warm sector initially, some patchy fog will be possible with
rather light winds before winds increase later this evening as warm
advection weakens and with cold frontal passage. Immediately ahead
of cold frontal passage a relatively brief period of heavy rain will
be possible. Otherwise, predominately MVFR ceilings with visibility
2-4SM in rain and mist is expected.

Some additional rain and snow showers will be possible behind the
cold front heading into the day Friday with some light snow
accumulations possible at EKN.

As previously mentioned, in the warm sector winds start out as
relatively light and southerly, except at BKW where downslope is
bringing some higher momentum to the surface. As warm advection
fades winds are expected to increase with less resistance to mixing
over the next several hours, with the highest winds expected
immediately preceding a weak convective line currently stretching
from ILN to LEX. Where winds initially remain decoupled, LLWS is
likely with winds 2000ft agl 40-50KTs.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Moderate.

ALTERNATE SCENARIOS: Winds may not increase ahead of the cold
front as advertised if warm air advection remains stronger than
forecast. Visibility/ceilings may vary in heavy showers or
patchy fog through this evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 02/18/22
UTC 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
EST 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  L    M    M    M    M    M    M    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    M    H    H    M    M    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    L    H    H    M    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H

AFTER 00Z SATURDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until 5 AM EST Friday for WVZ520-522>526.
     Flood Watch until 4 AM EST Friday for WVZ005>011-013-014-017-
     019.
     Wind Advisory until 1 AM EST Friday for WVZ005>009-013-014-017.
     Wind Advisory until 3 AM EST Friday for WVZ010-011-015-016-
     018>020-024>034-039-040-515>519-521.
OH...Flood Watch until 4 AM EST Friday for OHZ066-067-075-076-
     083>087.
     Wind Advisory until 1 AM EST Friday for OHZ067-075-076-083>087.
KY...Flood Watch until 4 AM EST Friday for KYZ101>103-105.
     Wind Advisory until 1 AM EST Friday for KYZ101>103-105.
VA...Wind Advisory until 3 AM EST Friday for VAZ003-004.

&&

SYNOPSIS...RPY/TRM/JLB
NEAR TERM...ARJ/JP
SHORT TERM...SL
LONG TERM...SL
AVIATION...JP
Hazardous weather outlook, Feb 17, 9:18 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
918 PM EST Thu Feb 17 2022

VAZ003-004-WVZ015-016-018-020-024>034-039-040-515>519-521-190230-
Dickenson-Buchanan-Kanawha-Roane-Calhoun-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Northwest Webster-
918 PM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is also potential for heavy rain late today into early Friday
morning which may produce flooding. The area is in a marginal risk
for excessive rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>009-013-014-017-190230-
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-
Lincoln-Putnam-Wirt-
918 PM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ520-522>526-190230-
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
918 PM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is also potential for heavy rain late today into early Friday
morning which may produce flooding. The area is in a marginal risk
for excessive rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-190230-
Perry-
918 PM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ010-011-019-190230-
Pleasants-Tyler-Ritchie-
918 PM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of northern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Feb 17, 7:43 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
743 PM EST Thu Feb 17 2022

KYZ101>103-OHZ086-087-180130-
Boyd KY-Greenup KY-Carter KY-Gallia OH-Lawrence OH-
743 PM EST Thu Feb 17 2022

...Strong thunderstorms will impact portions of Boyd, Greenup,
Carter, southwestern Gallia and Lawrence Counties through 830 PM
EST...

At 740 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Letitia to near Sudith.
Movement was east-northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ashland, Portsmouth, Ironton, Grayson, Coal Grove, Olive Hill,
Cannonsburg, Lake Vesuvius, Grayson Lake State Park, Carter Caves
State Park, Catlettsburg, Greenup, Coalton, Denton, Gesling, Greenbo
Lake, Oldtown, Franklin Furnace, Load and Letitia.

This includes Interstate 64 in Kentucky between mile markers 149 and
189.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.

&&

LAT...LON 3834 8323 3843 8323 3859 8307 3873 8303
      3875 8288 3857 8281 3860 8274 3868 8276
      3868 8270 3885 8265 3885 8246 3889 8221
      3824 8275 3817 8294 3820 8301 3818 8305
      3827 8317 3819 8323 3821 8330 3832 8334
TIME...MOT...LOC 0040Z 250DEG 47KT 3863 8314 3800 8367

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kredensor
Special weather statement, Feb 17, 8:48 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
848 PM EST Thu Feb 17 2022

KYZ103-OHZ086-087-WVZ005>007-014-180230-
Boyd KY-Gallia OH-Lawrence OH-Mason WV-Wayne WV-Cabell WV-Putnam WV-
848 PM EST Thu Feb 17 2022

...Strong thunderstorms will impact portions of central Boyd,
southeastern Gallia, southeastern Lawrence, southern Mason, Cabell,
northwestern Putnam and northwestern Wayne Counties through 930 PM
EST...

At 847 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Chesapeake to near
Cannonsburg. Movement was east-northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntington, Ashland, Winfield, Chesapeake, Proctorville, Hurricane,
Barboursville, Kenova, Milton, Catlettsburg, Eleanor, Ceredo,
Buffalo, Ona, Culloden, Teays Valley, South Point, Burlington, Crown
City and Athalia.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 185 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.

&&

LAT...LON 3829 8279 3861 8247 3881 8185 3873 8179
      3871 8181 3868 8177 3869 8175 3868 8174
      3839 8201 3826 8279
TIME...MOT...LOC 0147Z 249DEG 41KT 3857 8246 3834 8269

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kredensor

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 flood. Local standard time, as filed.

Flood, Gallia

When
February 17, 10:00 PM EST to February 18, 8:00 AM EST
Where
Gallia County, 0.85 mi NNE of Centerpoint to 5.24 mi W of Mills
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.861, -82.444

High water was observed along several roadways on the evening of the 17th, including the intersection of White Oak Road and Ohio State Route 554, the intersection of Hannan Trace Road and Ohio State Route 775, and along Ohio State Route 850.

Flood, Washington

When
February 18, 12:00 AM EST to February 19, 8:51 AM EST
Where
Washington County, 0.67 mi N of Macksburg to 1.16 mi ENE of Lowell
Cause
Heavy Rain
Property damage
$500
Reported by
Public
Coordinates
39.640, -81.469

State Route 821 observed high water from Cumberland Road to Broad Street, resulting in all lanes to be closed. All lanes of State Route 145 South were closed from Schott Hollow Road to Thompson Street due to flooding.

Flood, Washington

When
February 18, 2:23 AM EST to February 19, 2:51 PM EST
Where
Washington County, 0.8 mi WNW of Beverly to 1.17 mi NE of Beverly
Cause
Heavy Rain
Property damage
$8,000
Reported by
River/Stream Gage
Coordinates
39.553, -81.644

The Muskingum River at Beverly rose out of its 29 foot flood stage just after midnight on the 18th and would not return to its banks until the afternoon of the 19th. While in flood stage, the river crested at 33.28 feet and resulted in flooding of nearby fields, farmlands, and homes. High water crept close to Route 60, but only reached the local roads in Beverly that reside south of Route 60.

Flood, Washington

When
February 18, 2:24 AM EST to February 19, 7:45 AM EST
Where
Washington County, 0.47 mi NE of Macksburg to 0.47 mi ENE of Macksburg
Cause
Heavy Rain
Property damage
$2,000
Reported by
River/Stream Gage
Coordinates
39.635, -81.464

The West Fork of Duck Creek in Macksburg rose out of its 13 foot bankfull level early on February 18th. After cresting at 15.57 feet late that evening, the creek returned to its banks after daybreak on the 19th. This resulted in flooding across fields and campgrounds adjacent to the creek as well as several homes. High water also spilled onto State Route 81 and Broad Street.

Flood, Morgan

When
February 18, 3:00 AM EST to February 19, 8:51 AM EST
Where
Morgan County, 1.85 mi SW of Rowland to 1.26 mi ENE of Todds
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.731, -81.805

All lanes of State Route 376 were closed early on the morning of the 18th due to high water from Taylor Drive to State Route 266. Later that morning, State Route 78 East also closed due to flooding from Township Road to State Route 83.

Flood, Morgan

When
February 18, 3:18 AM EST to February 19, 1:15 PM EST
Where
Morgan County, 1.1 mi SSW of Mc Connelsville to 1.6 mi NW of Malta
Cause
Heavy Rain
Property damage
$10,000
Reported by
River/Stream Gage
Coordinates
39.635, -81.856

During the early morning hours of February 18th, the Muskingum River in McConnelsville rose out of its 11 foot flood stage. The river crested at 12.66 feet late that morning and did not return to its banks until the afternoon of February 19th. While out of its banks, much of the town of McConnelsville was flooded as well as State Route 376 and State Route 669. Many homes in the town observed flooding in their yards.

Flood, Washington

When
February 18, 6:19 AM EST to February 19, 12:08 AM EST
Where
Washington County, 0.61 mi SW of Bloomfield to 0.66 mi SSW of Bloomfield
Cause
Heavy Rain
Property damage
$1,000
Reported by
River/Stream Gage
Coordinates
39.563, -81.207

The Little Muskingum River near Bloomfield rose out of its 16 foot bankfull level just before sunrise on the 18th. The river crested at 20.64 feet that afternoon before returning to its banks just after midnight. This resulted in minor flooding at the intersection of Route 26 and Route 260 along with minor flooding at the nearby hay field adjacent to the river.

Flood, Athens

When
February 18, 7:30 AM EST to February 19, 8:51 AM EST
Where
Athens County, 0.74 mi E of Palos to 1.51 mi WNW of Hunterdon
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
39.528, -82.056

Several of the major roadways in Athens County were closed from the morning of the 18th until the next day due to high water along the roadways. These included SR-13, SR-329, SR-356, SR-56, SR-681, and Oakdale Road.

Flood, Gallia

When
February 18, 7:30 AM EST to February 19, 8:51 AM EST
Where
Gallia County, 3.89 mi WSW of Alice to 0.65 mi NNE of Mc Daniel Xroads
Cause
Heavy Rain
Property damage
$3,000
Reported by
Department of Highways
Coordinates
38.992, -82.433

All lanes of State Route 775 North were closed due to high water as were several other major roadways in the county. This included State Route 233 West and State Route 554 East.

Flood, Jackson

When
February 18, 7:30 AM EST to February 19, 8:51 AM EST
Where
Jackson County, 2.26 mi WSW of Mabee Corner to 2.01 mi NNE of Mabee Corner
Cause
Heavy Rain
Property damage
$500
Reported by
Department of Highways
Coordinates
38.890, -82.760

All lanes of State Route 139 were closed due to high water from Spruce Hollow Road down to State Route 279.

Flood, Meigs

When
February 18, 7:30 AM EST to February 19, 8:51 AM EST
Where
Meigs County, Bradbury to 1.5 mi E of Bradbury
Cause
Heavy Rain
Property damage
$500
Reported by
Department of Highways
Coordinates
39.020, -82.070

All lanes of State Route 124 were closed due to high water from State Route 325 to State Route 7.

Flood, Perry

When
February 18, 7:30 AM EST to February 19, 8:51 AM EST
Where
Perry County, 1.06 mi N of Glenford to 2.37 mi E of Crossenville
Cause
Heavy Rain
Property damage
$2,000
Reported by
Department of Highways
Coordinates
39.895, -82.323

Along State Route 668 from State Route 204 to Township Road 65, all lanes were closed due to flooding. All lanes of State Route 204 were also closed due to high water near the intersection of Gower Road. State Route 93 also observed water from State Route 13 to Township Road 402, resulting in road closures.

Flood, Vinton

When
February 18, 7:30 AM EST to February 19, 8:51 AM EST
Where
Vinton County, 0.87 mi NE of Hue to 0.73 mi WNW of Mt Pleasant
Cause
Heavy Rain
Property damage
$500
Reported by
Department of Highways
Coordinates
39.390, -82.510

All of the westbound lanes of State Route 56 beyond Locust Grove Road were shut down due to high water.

Flood, Athens

When
February 18, 7:31 AM EST to February 19, 1:11 AM EST
Where
Athens County, 9.75 mi S of Vanderhoot to 9.08 mi S of Vanderhoot
Cause
Heavy Rain
Property damage
$250
Reported by
River/Stream Gage
Coordinates
39.060, -81.890

The Shade River rose above its 17 foot bankfull level on the morning of February 18th, cresting at 17.88 feet a few hours later, then returned to its banks just after midnight on the 19th. Minor flooding of low lying areas occurred along the river and high water was observed on the Sugar Run Creek Bridge and the Shade River Bridge.

Flood, Washington

When
February 18, 10:54 AM EST to February 19, 1:25 PM EST
Where
Washington County, 0.95 mi S of Whipple to 0.89 mi S of Whipple
Cause
Heavy Rain
Property damage
$500
Reported by
River/Stream Gage
Coordinates
39.506, -81.422

Duck Creek near the town of Whipple rose out of its 12 foot bankfull level on the morning of February 18th. After midnight the creek crested at 14.33 feet then returned to its banks after sunrise on the 19th. With the creek out of its banks, minor flooding occurred along State Routes 26, 821, and 145.

Flood, Meigs

When
February 19, 8:15 AM EST to 8:26 PM EST
Where
Meigs County, 0.73 mi SSE of Reedsville to 1.7 mi NE of Long Bottom Arpt
Cause
Heavy Rain
Property damage
$3,000
Reported by
River/Stream Gage
Coordinates
39.111, -81.743

The Belleville Lock of the Ohio River observed the river rising out of its 35 foot flood stage on the morning of February 19th. The river crested at 36.53 feet just before sunrise on the 20th and returned to its banks that evening. While this portion of the Ohio River was in flood, Ohio State Route 124, which resides adjacent to the river up to the Meigs/Washington County line, flooded as well as smaller roads that feed into Route 124.

Flood, Athens

When
February 19, 4:26 PM EST to 10:00 PM EST
Where
Athens County, 0.83 mi ENE of Athens to 1.81 mi SSE of Athens
Cause
Heavy Rain
Property damage
$1,000
Reported by
River/Stream Gage
Coordinates
39.335, -82.086

The Hocking River at Athens rose out of its 20 foot flood stage late in the afternoon on February 19th. The river remained above its flood stage for only a brief period of time and was back in its banks that evening. Low lying areas around the river and the nearby campground observed minor flooding between Athens and Coolville while the Hocking River was out of its banks.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1001391, 1001423, 1001817, 1001837, 1001414, 1001821, 1001694, 1001095, 1001395, 1001411, 1001413, 1001416, 1001419, 1001833, 1001633, 1001822, 1001642.